Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Had food poisoning. Redness and cracking skin on palms and wrists. Do I need antibiotics?

Hello, a couple years ago I had food poisoning for about 2 days. I was vomiting for a couple days and couldn t hold down any food or even water. I also had red bumps along most of the top side of my palms and wrists. I still get red cracking skin on those areas. What is the condition called and how may I get rid of it? Do I need antibiotics? I use gold bond and eucerin lotion to keep my hands moisturized and it goes away until I wash my hands a few times, so it is only temporary. Any permanent solutions?
Asked On : Thu, 29 Nov 2012
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Thanks for writing to us.
From the description it seems you have hand eczema. It might have started coincidentally when you developed food poisoning, however it is not related to the same.
Now to treat the same continue using a good emollient cream preferably urea and lactic acid based. Also use a potent steroid cream like clobetasole or halobetasole or a lesser potent one like mometasone to help the lesions heal. If the area develops fissures and oozes too then a steroid can be used in combination with antibiotic cream. This would help in faster resolution of lesion. Avoid using harsh soaps, detergents or chopping vegetables ie use a glove while doing house hold chores.
Hope that helped.
Take care
Answered: Thu, 18 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor